MAUDE Adverse Event Report: ARTHREX, INC. ANGLED REAMER, DRIVE SHAFT; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. ANGLED REAMER, DRIVE SHAFT; MANUAL INSTR, GENERAL SURGICAL
Model Number ANGLED REAMER, DRIVE SHAFT
Medical Device Problem Codes Material Twisted/Bent (2981); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2025, a sales representative reported via sems-07008221 that an ar-9597-20 angled reamer sleeve, and an ar-9676 angled reamer cold welded together.This occurred during a case, they were able to pull them apart, but they are now bent and will not fit together properly there were no adverse patient effects.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.One unpackaged ar-9676, angled reamer, drive shaft, batch 022339, was received for investigation.- visual evaluation of the returned device noted that it was stuck inside an ar-9597-20 reamer sleeve, batch 37622112.- functional testing was not performed due to the damage of the devices.- the most likely cause for the reported failure can be attributed to misuse due to a force perpendicular to the drive shaft being applied while the device is spinning.This applied force creates an excess of friction and heat that ultimately has the potential to cause the device to cease functioning as intended.Application of this force perpendicular to the drive shaft is not needed for the device to function, nor is it recommended that the user do this during normal clinical use.When used usually, this issue is unlikely to present itself, which suggests that the handling of the device greatly impacts whether or not it will seize.For this reason, the direct cause is considered to be device misuse.- refer to investigation photos.- complaint allegation is confirmed.

Brand Name
ANGLED REAMER, DRIVE SHAFT
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22850324
Report Number1220246-2025-03547
Device Sequence Number4488777
Product Code LXH
UDI-Device Identifier00888867324954
UDI-Public(01)00888867324954(11)231003(10)022339
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberANGLED REAMER, DRIVE SHAFT
Device Catalogue NumberAR-9676
Device Lot Number022339
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2025
Supplement Date Received by Manufacturer10/01/2025
Initial Report FDA Received Date08/20/2025
Supplement Report FDA Received Date10/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2023
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown